Global existence of solutions for an m­-component reaction-diffusion system with a tridiagonal ­2-Toeplitz diffusion matrix and polynomially growing reaction terms

Document Type : Original Article


1 Department of mathematics, University of Tebessa 12002 Algeria.

2 Electrical Engineering Department, College of Engineering at Yanbu, Taibah University, Saudi Arabia.


This paper is concerned with the local and global existence of solutions for a generalized m-component
a reaction-diffusion system with a tridiagonal 2-Toeplitz diffusion matrix and polynomial growth. We derive
the eigenvalues and eigenvectors and determine the parabolicity conditions in order to diagonalize the
proposed system. We, then, determine the invariant regions and utilize a Lyapunov functional to establish
the global existence of solutions for the proposed system. A numerical example is used to illustrate and
con rm the findings of the study.


[1] S. Abdelmalek, Existence of global solutions via invariant regions for a generalized reaction-diffusion system with
a tridiagonal Toeplitz matrix of diffusion coefficients, accepted for publication in Funct. Anal. Theory Method
[2] M. Andelic, C. M. da Fonseca, Sufficient conditions for positive de finiteness of tridiagonal matrices revisited,
Positivity, 15 (2011), 155-159.
[3] A. Friedman, Partial Differential Equations of Parabolic Type. Prentice Hall Englewood Chis. N. J., (1964).
[4] M. J. C. Gover, The eigenproblem of a tridiagonal 2- Toeplitz matrix, Linear Algebra, and its Apps., 197 (1994),
[5] D. Henry, Geometric theory of semilinear parabolic equations. Lecture Notes in Mathematics 840, Springer-Verlag,
New-York, 1984.
[6] S. L. Hollis, J. J. Morgan, On the blow-up of solutions to some semilinear and quasilinear reaction-diffusion
systems, Rocky Mountain J. Math., 14 (1994), 1447-1465. 
[7] S. Kouachi, B. Rebiai, Invariant regions and the global existence for reaction-diffusion systems with a tridiagonal
matrix of diffusion coefficients, Memoirs on Diff. Eqs. and Math. Phys., 51 (2010), 93-108.
[8] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Math. Sciences
44, Springer-Verlag, New York (1983).